Tags

Type your tag names separated by a space and hit enter

Aripiprazole induced myopia - case report and literature review: Aripiprazole induced myopia.
Clin Schizophr Relat Psychoses. 2019 Jan 03 [Online ahead of print]CS

Abstract

INTRODUCTION

Aripiprazole is an antipsychotic used in the treatment of different disorders. The most common side effects are dizziness, insomnia, akathisia, activation, nausea and vomiting. Ophthalmologic side effects are rare. We report a case of myopia induced by aripiprazole.

METHODS

Case study and literature review on aripiprazole-induced myopia.

RESULTS

a 21-year-old male, with a first psychotic episode, developed myopia two weeks after initiating aripiprazole 20 mg/day. The symptoms of blurred vision were solved eight to ten days after switching to paliperidone. To date, seven cases of aripiprazole-induced myopia were reported in literature, all of them related to the oral formulation.

DISCUSSION

in the present case, as seen in seven previously reported cases, the patient presented with myopia after the initiation of aripiprazol and the problem was solved after discontinuation of the drug. Apparently, this effect is not dose dependent, since the eight patients described were medicated with different dosages, from 3 to 20 mg per day. The onset of the symptoms was within a month, from three to thirty days, and the resolution after discontinuation was reported to be from three to fourteen days. Psychiatrists and ophthalmologists should be alert to the possibility of aripiprazole-induced myopia. When an ophthalmologist detects this problem, the patient should be referred to his psychiatrist to proceed with the prescription changes.

Authors+Show Affiliations

Departament of Psychiatry and Mental Health, Tâmega e Sousa Hospital Center.Departament of Psychiatry and Mental Health, Tâmega e Sousa Hospital Center.

Pub Type(s)

Journal Article

Language

eng

PubMed ID

30605046

Citation

Abreu, Tânia, and Joana Pinheiro. "Aripiprazole Induced Myopia - Case Report and Literature Review: Aripiprazole Induced Myopia." Clinical Schizophrenia & Related Psychoses, 2019.
Abreu T, Pinheiro J. Aripiprazole induced myopia - case report and literature review: Aripiprazole induced myopia. Clin Schizophr Relat Psychoses. 2019.
Abreu, T., & Pinheiro, J. (2019). Aripiprazole induced myopia - case report and literature review: Aripiprazole induced myopia. Clinical Schizophrenia & Related Psychoses. https://doi.org/10.3371/CSRP.TAJP.121218
Abreu T, Pinheiro J. Aripiprazole Induced Myopia - Case Report and Literature Review: Aripiprazole Induced Myopia. Clin Schizophr Relat Psychoses. 2019 Jan 3; PubMed PMID: 30605046.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Aripiprazole induced myopia - case report and literature review: Aripiprazole induced myopia. AU - Abreu,Tânia, AU - Pinheiro,Joana, Y1 - 2019/01/03/ PY - 2019/1/4/entrez PY - 2019/1/4/pubmed PY - 2019/1/4/medline KW - Adverse Effects KW - Antipsychotic KW - Aripiprazole KW - Myopia JF - Clinical schizophrenia & related psychoses JO - Clin Schizophr Relat Psychoses N2 - INTRODUCTION: Aripiprazole is an antipsychotic used in the treatment of different disorders. The most common side effects are dizziness, insomnia, akathisia, activation, nausea and vomiting. Ophthalmologic side effects are rare. We report a case of myopia induced by aripiprazole. METHODS: Case study and literature review on aripiprazole-induced myopia. RESULTS: a 21-year-old male, with a first psychotic episode, developed myopia two weeks after initiating aripiprazole 20 mg/day. The symptoms of blurred vision were solved eight to ten days after switching to paliperidone. To date, seven cases of aripiprazole-induced myopia were reported in literature, all of them related to the oral formulation. DISCUSSION: in the present case, as seen in seven previously reported cases, the patient presented with myopia after the initiation of aripiprazol and the problem was solved after discontinuation of the drug. Apparently, this effect is not dose dependent, since the eight patients described were medicated with different dosages, from 3 to 20 mg per day. The onset of the symptoms was within a month, from three to thirty days, and the resolution after discontinuation was reported to be from three to fourteen days. Psychiatrists and ophthalmologists should be alert to the possibility of aripiprazole-induced myopia. When an ophthalmologist detects this problem, the patient should be referred to his psychiatrist to proceed with the prescription changes. SN - 1935-1232 UR - https://www.unboundmedicine.com/medline/citation/30605046/Aripiprazole_induced_myopia___case_report_and_literature_review:_Aripiprazole_induced_myopia_ DB - PRIME DP - Unbound Medicine ER -
Try the Free App:
Prime PubMed app for iOS iPhone iPad
Prime PubMed app for Android
Prime PubMed is provided
free to individuals by:
Unbound Medicine.